Patient With Multiple Brain Metastases

July 1, 2013



A 59-year-old man experienced a grand mal–type seizure without prior history of a seizure disorder. Neurologic workup revealed multiple brain metastases. Thorough evaluation ensued; ultimately, a primary asymptomatic bronchogenic adenocarcinoma was discovered. In addition to palliative cranial radiotherapy, the patient was treated with cyclic chemotherapy consisting of: docetaxel (Taxotere), carboplatin, and bevacizumab (Avastin). Following the second cycle of chemotherapy, the patient developed a progressive and painful cutaneous eruption involving the face, shoulders, and upper torso. The eruption was acneiform, consisting of folliculocentric papules, pustules, and nodules. The patient was treated with oral doxycycline and topical benzoyl peroxide-clindamycin gel.

What portion of the patient's therapy is most likely responsible for the acne-like eruption?